- compulsive behaviour
- When a person has an overwhelming drive to act in a certain way, often repetitively, to reduce the worry or tension that they get from their urge.
- dopamine agonist withdrawal syndrome (DAWS)
- A syndrome that occurs when a person's dopamine agonist treatment is abruptly stopped or reduced.
- dopamine dysregulation syndrome
- When a person takes more medication than they need to control their Parkinson’s. A form of impulsive and compulsive behaviour.
- Involuntary movements, often a side effect of taking Parkinson’s medication for a long period of time.
- impulsive behaviour
- When a person can’t resist the temptation to carry out certain activities.
- motor symptoms
- Symptoms that interrupt the ability to complete learned sequences of movements.
- neuroleptic malignant syndrome
- A rare syndrome caused by abrupt withdrawal of some Parkinson’s drugs. Can cause death from complications of the respiratory, cardiovascular or renal system.
- non-motor symptoms
- Symptoms associated with Parkinson’s that aren’t associated with movement difficulties.
- wearing off
- This is where a Parkinson’s drug becomes less effective before it is time for a person’s next dose. This may cause them to go ‘off’.
Back to previous pagePrevious